Alert archive / Missouri / Heat Advisories in 2016

Heat Advisory 7, NWS St. Louis, MO

August 10, 201619 counties in Missouri; 14 counties in Illinois

NWS St. Louis, MO issued this heat advisory at Aug 10, 2016, 3:05 PM CDT for 19 counties in Missouri; 14 counties in Illinois. It took effect at Aug 11, 2016, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2016, 3:05 PM CDT (20:05 UTC)
In effect from
Aug 11, 2016, 12:00 PM CDT
Expired
Aug 11, 2016, 8:05 PM CDT
In force
8 hr
Issued by
NWS St. Louis, MO
All 33 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 34 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1184 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

796 
WWUS73 KLSX 102005
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAINT LOUIS MO
305 PM CDT WED AUG 10 2016


MOZ041-047>050-110815-
/O.NEW.KLSX.HT.Y.0007.160811T1800Z-160812T0100Z/
BOONE MO-CALLAWAY MO-COLE MO-MONITEAU MO-OSAGE MO-
INCLUDING THE CITIES OF...COLUMBIA...FULTON...JEFFERSON CITY
305 PM CDT WED AUG 10 2016

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAINT LOUIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY.

* TIMING...DANGEROUS HEAT INDEX VALUES ARE EXPECTED DURING THE
  AFTERNOON AND EARLY EVENING HOURS THURSDAY.

* HEAT INDEX VALUES...UP TO 105 DUE TO TEMPERATURES IN THE MID 
  90S...AND DEWPOINTS IN THE MID 70S.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT- 
  RELATED STRESS AND ILLNESS. THE VERY YOUNG... THE ELDERLY...
  THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN 
  STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. 
  ALSO...CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER 
  OF MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

BEAT THE HEAT...CHECK THE BACKSEAT! YOUNG CHILDREN AND PETS
SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY
CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER
WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF
MINUTES.

&&

$$
BYRD
4 follow-up statements
092 
WWUS73 KLSX 110833
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAINT LOUIS MO
333 AM CDT THU AUG 11 2016

ILZ058>060-064-069-074-098>102-MOZ034>036-042-051-052-059>065-
120100-
/O.EXB.KLSX.HT.Y.0007.160811T1700Z-160812T0100Z/
AUDRAIN MO-BOND IL-CALHOUN IL-CLINTON IL-FRANKLIN MO-GASCONADE MO-
GREENE IL-JEFFERSON MO-JERSEY IL-LINCOLN MO-MACOUPIN IL-
MADISON IL-MONROE IL-MONROE MO-MONTGOMERY IL-MONTGOMERY MO-
PIKE MO-RALLS MO-SAINT CHARLES MO-SAINT CLAIR IL-
SAINT LOUIS CITY MO-SAINT LOUIS MO-WARREN MO-WASHINGTON IL-
INCLUDING THE CITIES OF...ALTON...BELLEVILLE...BOWLING GREEN...
CAHOKIA...EDWARDSVILLE...LITCHFIELD...MEXICO...SAINT CHARLES...
SAINT LOUIS...SULLIVAN...UNION...WASHINGTON
333 AM CDT THU AUG 11 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SAINT LOUIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING.

* TIMING...A DANGEROUS COMBINATION OF HEAT AND HUMIDITY IS
  EXPECTED DURING THIS AFTERNOON AND EARLY EVENING.

* HEAT INDEX VALUES...AROUND 105 DUE TO TEMPERATURES IN THE LOWER
  TO MID 90S...AND DEWPOINTS IN THE MID TO UPPER 70S.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT- 
  RELATED STRESS AND ILLNESS. THE VERY YOUNG... THE ELDERLY... 
  THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN 
  STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. 
  ALSO...CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER 
  OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

BEAT THE HEAT...CHECK THE BACKSEAT! YOUNG CHILDREN AND PETS
SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY
CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER
WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF
MINUTES.

PEOPLE IN THE SAINT LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER SAINT LOUIS AT
800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1. 
YOU CAN ALSO CALL COOL DOWN SAINT LOUIS AT 314-241-7668.

&&

$$

MOZ041-047>050-120100-
/O.EXT.KLSX.HT.Y.0007.160811T1700Z-160812T0100Z/
BOONE MO-CALLAWAY MO-COLE MO-MONITEAU MO-OSAGE MO-
INCLUDING THE CITIES OF...COLUMBIA...FULTON...JEFFERSON CITY
333 AM CDT THU AUG 11 2016

...HEAT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

* TIMING...A DANGEROUS COMBINATION OF HEAT AND HUMIDITY IS
  EXPECTED DURING THIS AFTERNOON AND EARLY EVENING.

* HEAT INDEX VALUES...AROUND 105 DUE TO TEMPERATURES IN THE MID
  90S...AND DEWPOINTS IN THE MID 70S.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT- 
  RELATED STRESS AND ILLNESS. THE VERY YOUNG... THE ELDERLY... 
  THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN 
  STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. 
  ALSO...CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER 
  OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

BEAT THE HEAT...CHECK THE BACKSEAT! YOUNG CHILDREN AND PETS
SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY
CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER
WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF
MINUTES.

&&

$$

TES
862 
WWUS73 KLSX 111630
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAINT LOUIS MO
1130 AM CDT THU AUG 11 2016

ILZ095>097-MOZ027-120100-
/O.EXA.KLSX.HT.Y.0007.160811T1700Z-160812T0100Z/
ADAMS IL-BROWN IL-MARION MO-PIKE IL-
INCLUDING THE CITIES OF...HANNIBAL...MOUNT STERLING...
PITTSFIELD...QUINCY
1130 AM CDT THU AUG 11 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAINT LOUIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

* TIMING...A DANGEROUS COMBINATION OF HEAT AND HUMIDITY IS 
  EXPECTED DURING THIS AFTERNOON AND EARLY EVENING.

* HEAT INDEX VALUES...UP TO 106 DUE TO TEMPERATURES IN THE LOWER
  90S...AND DEWPOINTS IN THE MID 70S.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT- 
  RELATED STRESS AND ILLNESS. THE VERY YOUNG... THE ELDERLY... 
  THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN 
  STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. 
  ALSO...CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER 
  OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. BEAT
THE HEAT...CHECK THE BACKSEAT! YOUNG CHILDREN AND PETS SHOULD
NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. 

&&

$$

ILZ058>060-064-069-074-098>102-MOZ034>036-041-042-047>052-059>065-
120100-
/O.CON.KLSX.HT.Y.0007.160811T1700Z-160812T0100Z/
AUDRAIN MO-BOND IL-BOONE MO-CALHOUN IL-CALLAWAY MO-CLINTON IL-
COLE MO-FRANKLIN MO-GASCONADE MO-GREENE IL-JEFFERSON MO-JERSEY IL-
LINCOLN MO-MACOUPIN IL-MADISON IL-MONITEAU MO-MONROE IL-MONROE MO-
MONTGOMERY IL-MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-
SAINT CHARLES MO-SAINT CLAIR IL-SAINT LOUIS CITY MO-
SAINT LOUIS MO-WARREN MO-WASHINGTON IL-
INCLUDING THE CITIES OF...ALTON...BELLEVILLE...BOWLING GREEN...
CAHOKIA...COLUMBIA...EDWARDSVILLE...FULTON...JEFFERSON CITY...
LITCHFIELD...MEXICO...SAINT CHARLES...SAINT LOUIS...SULLIVAN...
UNION...WASHINGTON
1130 AM CDT THU AUG 11 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...A DANGEROUS COMBINATION OF HEAT AND HUMIDITY IS 
  EXPECTED DURING THIS AFTERNOON AND EARLY EVENING.

* HEAT INDEX VALUES...UP TO 105 DUE TO TEMPERATURES IN THE MID 
  90S...AND DEWPOINTS IN THE MID 70S.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT- 
  RELATED STRESS AND ILLNESS. THE VERY YOUNG... THE ELDERLY... 
  THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN 
  STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. 
  ALSO...CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER 
  OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

BEAT THE HEAT...CHECK THE BACKSEAT! YOUNG CHILDREN AND PETS
SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY
CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER
WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF
MINUTES.

PEOPLE IN THE SAINT LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER SAINT LOUIS
AT 800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-
1. YOU CAN ALSO CALL COOL DOWN SAINT LOUIS AT 314-241-7668.

&&

$$

GLASS
200 
WWUS73 KLSX 112025
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAINT LOUIS MO
325 PM CDT THU AUG 11 2016

ILZ058>060-064-069-074-095>102-MOZ027-034>036-041-042-047>052-
059>065-120100-
/O.CON.KLSX.HT.Y.0007.000000T0000Z-160812T0100Z/
ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL-
CALLAWAY MO-CLINTON IL-COLE MO-FRANKLIN MO-GASCONADE MO-GREENE IL-
JEFFERSON MO-JERSEY IL-LINCOLN MO-MACOUPIN IL-MADISON IL-
MARION MO-MONITEAU MO-MONROE IL-MONROE MO-MONTGOMERY IL-
MONTGOMERY MO-OSAGE MO-PIKE IL-PIKE MO-RALLS MO-SAINT CHARLES MO-
SAINT CLAIR IL-SAINT LOUIS CITY MO-SAINT LOUIS MO-WARREN MO-
WASHINGTON IL-
INCLUDING THE CITIES OF...ALTON...BELLEVILLE...BOWLING GREEN...
CAHOKIA...COLUMBIA...EDWARDSVILLE...FULTON...HANNIBAL...
JEFFERSON CITY...LITCHFIELD...MEXICO...MOUNT STERLING...
PITTSFIELD...QUINCY...SAINT CHARLES...SAINT LOUIS...SULLIVAN...
UNION...WASHINGTON
325 PM CDT THU AUG 11 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...A DANGEROUS COMBINATION OF HEAT AND HUMIDITY IS
  EXPECTED THROUGH EARLY EVENING.

* HEAT INDEX VALUES...UP TO 108 DUE TO TEMPERATURES IN THE LOWER
  AND MIDDLE 90S...AND DEWPOINTS IN THE MID TO UPPER 70S.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT- 
  RELATED STRESS AND ILLNESS. THE VERY YOUNG... THE ELDERLY... 
  THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN 
  STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. 
  ALSO...CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER 
  OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

BEAT THE HEAT...CHECK THE BACKSEAT! YOUNG CHILDREN AND PETS
SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY
CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING WARM OR HOT WEATHER
WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER OF
MINUTES.

PEOPLE IN THE SAINT LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER SAINT LOUIS
AT 800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-
1. YOU CAN ALSO CALL COOL DOWN SAINT LOUIS AT 314-241-7668.

&&

$$

GLASS
934 
WWUS73 KLSX 120105
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAINT LOUIS MO
805 PM CDT THU AUG 11 2016

ILZ058>060-064-069-074-095>102-MOZ027-034>036-041-042-047>052-
059>065-120215-
/O.CAN.KLSX.HT.Y.0007.000000T0000Z-160812T0100Z/
ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL-
CALLAWAY MO-CLINTON IL-COLE MO-FRANKLIN MO-GASCONADE MO-GREENE IL-
JEFFERSON MO-JERSEY IL-LINCOLN MO-MACOUPIN IL-MADISON IL-
MARION MO-MONITEAU MO-MONROE IL-MONROE MO-MONTGOMERY IL-
MONTGOMERY MO-OSAGE MO-PIKE IL-PIKE MO-RALLS MO-SAINT CHARLES MO-
SAINT CLAIR IL-SAINT LOUIS CITY MO-SAINT LOUIS MO-WARREN MO-
WASHINGTON IL-
INCLUDING THE CITIES OF...ALTON...BELLEVILLE...BOWLING GREEN...
CAHOKIA...COLUMBIA...EDWARDSVILLE...FULTON...HANNIBAL...
JEFFERSON CITY...LITCHFIELD...MEXICO...MOUNT STERLING...
PITTSFIELD...QUINCY...SAINT CHARLES...SAINT LOUIS...SULLIVAN...
UNION...WASHINGTON
805 PM CDT THU AUG 11 2016

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAINT LOUIS HAS CANCELLED THE 
HEAT ADVISORY. HEAT INDEX VALUES HAVE FALLEN BELOW ADVISORY
CRITERIA ACROSS MOST OF THE AREA.

$$

KANOFSKY

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Aug 10, 2:38 PM CDT, 27 minutes earlier.

Area forecast discussion, Aug 10, 2:38 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
238 PM CDT WED AUG 10 2016

.SHORT TERM...  (Through Late Tonight)
Issued at 235 PM CDT Wed Aug 10 2016

Diurnal activity over portions of forecast area to diminish this
evening. Otherwise, dry and warm weather to persist with lows a
bit above normal in the low to mid 70s.

Byrd

.LONG TERM...  (Thursday through Next Wednesday)
Issued at 235 PM CDT Wed Aug 10 2016

On Thursday, will see diurnal activity pop up once again with best
chances along and south of a Jeff City to White Hall line.
Otherwise, with warm 850 temps will see highs in the low to mid 90s.
Dewpts will be in the 70s so heat indicies to approach the 100 to
105 range. Therefore, have issued a heat advisory for central
Missouri from 18z Thursday to 01z Friday as heat indicies top out
near 105.

Thursday night as diurnal activity diminishes, next system to
approach region from the northwest. So will see increasing pops with
best chances Friday/Friday night. Some indications have frontal
boundary slowing down, so may need heat headlines for portions of
area on Friday, but will hold off on that for now.

Front then stalls out over southern Missouri for rest of forecast
period. Will see several rounds of storms especially Sunday night
through Monday, but extended models have timing and placement
issues. So kept chance pops going for now. Could see heavy rain
through this period as well.

Otherwise, highs will be in the 80s and lows in the 60s for the rest
of the forecast period.

Byrd
&&

.AVIATION...  (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1243 PM CDT Wed Aug 10 2016

A weak disturbance aloft combined with diurnal instalility will
continue to support isolated to scattered showers and
thunderstorms across parts of central and east central MO this
afternoon through early evening. Most of these will be small in
areal exent and slow-moving. Given these characteristics there
are no readily apparent direct terminal impacts but enough to
include a mention of VCTS at both KSUS and KCOU. Otherwise VFR
flight conditions will prevail through the evening with
radiational fog/BR potential overnight.

SPECIFICS FOR KSTL:

Any precipitation is expected to remain west of the terminal
through the forecast period. VFR flight conditions should prevail.

Glass
&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     76  93  77  91 /  20  20  10  50
Quincy          74  93  74  87 /  20  10  30  60
Columbia        74  94  74  88 /  20  10  20  60
Jefferson City  74  94  75  90 /  20  20  20  60
Salem           74  90  74  89 /  20  30  10  50
Farmington      74  91  74  89 /  20  30  10  50

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 1 PM to 8 PM CDT Thursday for Boone MO-
     Callaway MO-Cole MO-Moniteau MO-Osage MO.

IL...None.
&&

WFO LSX
Hazardous weather outlook, Aug 10, 3:39 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAINT LOUIS MO
339 AM CDT WED AUG 10 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-110845-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
339 AM CDT WED AUG 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT INDEX VALUES ARE EXPECTED TO APPROACH 105 DEGREES ACROSS
MUCH OF THE AREA THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

MILLER

Nearby

Heat Advisories in Missouri, 2016Heat Advisories in Illinois, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.